Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
126 Doctors are Online

Taking radiation for breast cancer, feeling hungry, stomach growling. Is it from the treatment?

User rating for this question
Very Good
Answered by

Radiologist, Nuclear Medicine
Practicing since : 1991
Answered : 103 Questions
I am receiving radiation to chest and axilla for recurrent breast cancer. PET was normal so no mets. I have been having treatments 5 x a week for 4 weeks. For the last week I feel hungry all of the time and my stomach growls and feels empty constantly. I am eating well, many small meals a day. If I eat a large meal the growling and empty feeling go away for about 30 mins then returns. Radiation Oncologist says its not from the treatments but I think it is. What do you think?
Posted Wed, 11 Apr 2012 in X-ray, Lab tests and Scans
Answered by Dr. Manoranjan Chowhan 20 hours later
Thanks for posting your query.
Well in your case with recurrent breast cancer with no active metastases ( the PET scan being normal, you may be receiving only prophylactic radiotherapy. There is a remote chance that the symptoms are due to radiotherapy solely.
However, as you are on treatment with Acetylsalicylic acid (ASA), it may be due to hyper acidity. I would suggest that you try an antacid like Prevacid OTC once a day 1 hour before food. If the symptoms persist, speak with your family physician. Additionally, I would also like a diabetes screen to be done as diabetes can sometimes lead to these symptoms. A fasting and post prandial blood sugar needs to be done to rule out diabetes.
I hope I have answered your query. I shall be available for follow up queries.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Radiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor